MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.18.141
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 june 2018.Lot 123317:20 items manufactured and released on (b)(6) 2012 expiration date: 2017-10-31, no anomalies found related to the problem.To date, 17 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on (b)(6) 2018 partial hip revision surgery occurred 4 years after primary cementless total hip arthroplasty.Bone formation on the distal part of the stem is visible but radiographic image provided doesn't allow a proper clinical evaluation due to low quality.No conclusion can be drawn on the basis of information received.Visual inspection performed by r&d product manager on (b)(6) 2018 hip stem shows residual hydroxyapatite on the proximal stem, indicating non-complete resorption of the ha layer in that area.X-ray images provided do not allow a valid analysis of the stem positioning before revision.The acetabular insert shows normal signs of wear in phase on the articulating surface, slightly burnished as result of few years of in situ time, with no particular signs of scratches.Femoral head shows slight metal transfer scratching due to extraction process.Femoral neck shows sign of deep scratching due to stem extraction process.
 
Event or Problem Description
About 4 years after primary the surgeon revised the patient right hip for osteolysis.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On 07 august 2018 the sales representative reported the stem was not mobilized as it was well fixed distally.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7596015
Report Number3005180920-2018-00415
Device Sequence Number10807778
Product Code LZO
UDI-Device Identifier07630030804175
UDI-Public07630030804175
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number01.18.141
Device Lot Number123317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;